9 Oct 2010
alprazolam ↔ gabapentin
Applies to: Xanax (alprazolam), Neurontin (gabapentin)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
For more details, please talk to the doc/pharmacist who prescribed the med, take care, be well & safe.
9 Oct 2010
I had (and still am) been on 3mg of Klonopin (not the same as Xanax, but really acts more or less the same) as well as 225mg of Lyrica (also not the same medication, but also very very similar, and works more or less the same) for a couple years, and the issue of interactions was never of any concern. What would be of concern would be if your on numerous other depressant medications, including certain OTC allergy medication such as Benadryl and any of the many many others that indicate on the warning label of possible interactions with depressant type medications.
At the time when I was taking these two, I was also taking 300mg of Tramadol as well as 30mg of Methadone, and had to watch my cns depression very carefully, as well as any symptoms of seritonin Syndrome as Pristiq was also in the mix taken at 100mg (Tramadol/Ultram is an SNRI as is Pristiq). I eventually found the overall combo to be more of a burden than a help (couldn't stay awake), and discontinued several of the depressant type meds that I was taking, and the previous concern of narcolepsy is now clearly not an option as my level of energy is almost back were it once was, and may be discontinuing the 225mg of Nuvigil as it's no longer necessary.
Getting back to your original question, as long as those are the only two, I wouldn't worry, even though they both hit on the GABA receptor. Maybe watch your alcohol intake as it also hits on the GABA receptor as well, and you might find yourself passed out if not careful as well as not remembering much from the previous day (learned my lesson early on, passed out at 8:00pm on new years eve a few years ago, was soooooooo embarrassed the following day). There's also that nasty possibility of death, so binge drinking is out of the question (and drinking the way I did that night was just stupid as I could very well have not woken up). If it's drinking in moderation, there's nothing to worry about though.
For all I know, you don't drink a drop, nonetheless, I feel that it's important to at least mention this info. Hope that this is of some help, and please also remember that I'm not a doctor or in the medical field, just a guy who has several issues that I'm working very hard on with therapy as well as medication. Hopefully I'll be off everything, although realistically it's very unlikely due to nasty genetics that may make that goal impossible.
Hope that this info is of some help to you!!
10 Oct 2010
I have been on many different type of Benzo's with Neurontin, for over six years. Anything dealing with a Benzo is addicting. From all of them I have been on (Klonopin, Ativan, and Xanax) XANAX was the worse out of them all, as it made me shake when it started to wear off.
I would ask your Doctor about your concerns and why he prescribed you Xanax. There are certain ones for certain conditions. I know out of most of the Benzo's, I preferred Klonopin (Clonazepam) as it does stays longer in your system. As I have been suffering with a Panic Disorder around 30 years (I was very young when this started) and Klonpin worked better. Ativan (Lorazepam) works better for a quick Anxiety attacks, and Xanax was better for sleeping, or for night terrors. As there are different reasons for certain people, and certain Doctors...
I hope I helped you. I would do some research on your condition and the medication, as I have been learning a lot on these groups and others that can understand me! Hang in there!
Oh, and I have been taking Neurontin for over 14 years and started taking it for anxiety. Now after a severe accident, I have been continuing to take it for bad nerve damage in my one leg. I
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just heard Neurotin has been discontinued. Anyone else hear this? If so maybe it means just the Name Brand. However, I was told it is due to side ...
3 answers • 5 Dec 2011
If a friend is taking 7000 mg. a day of neurotin, is this bad... he says he takes it for anxiety and it helps a lot.
4 answers • 1 Sep 2013